Title

Analysis of adiabatic trapping for quasi-integrable area-preserving maps

Authors

Authors

A. Bazzani; C. Frye; M. Giovannozzi;C. Hernalsteens

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

Phys. Rev. E

Keywords

INVARIANT; DIFFUSION; TRANSPORT; EVOLUTION; CAPTURE; Physics, Fluids & Plasmas; Physics, Mathematical

Abstract

Trapping phenomena involving nonlinear resonances have been considered in the past in the framework of adiabatic theory. Several results are known for continuous-time dynamical systems generated by Hamiltonian flows in which the combined effect of nonlinear resonances and slow time variation of some system parameters is considered. The focus of this paper is on discrete-time dynamical systems generated by two-dimensional symplectic maps. The possibility of extending the results of neo-adiabatic theory to quasi-integrable area-preserving maps is discussed. Scaling laws are derived, which describe the adiabatic transport as a function of the system parameters using a probabilistic point of view. These laws can be particularly relevant for physical applications. The outcome of extensive numerical simulations showing the excellent agreement with the analytical estimates and scaling laws is presented and discussed in detail.

Journal Title

Physical Review E

Volume

89

Issue/Number

4

Publication Date

1-1-2014

Document Type

Article

Language

English

First Page

14

WOS Identifier

WOS:000335795700011

ISSN

1539-3755

Share

COinS